Jump to content
burntfelix

Will upping my prozac dose from 10mg to 20mg make side effects come back?

Recommended Posts

Hello all! This is my first post here. I just had a question about my new meds

2 weeks ago, my doc prescribed me with Prozac 10mg for 2 weeks, and over the course of those 2 weeks I have slowly come off my Citalopram. For the first 5-6 days I experienced some pretty bad side effects. Mild/moderate nausea, fatigue, and loss in interest for some activities. Over this week, my anxiety has noticeably improved. I am having more and more good days. However, I am worried about some of the side effects returning when I up my dose on Monday. I also go down to 5mg citalopram Monday.

Do the side effects come back when you up your dose for the first time? If so how long do they last?

 

Thanks guys!

Share this post


Link to post
Share on other sites

That's strange that you had loss of interest for activities though. Maybe as the dose escalates you may find that that side effect diminishes. Nausea is common with SSRIs. If it becomes problematic, you can ask your doctor for an anti-nausea medicine. Fatigue is uncommon with Prozac, but not unheard of.

These side effects might come back with a dose escalation, and if they do, they should be short-lived.

Best of luck to you!

Share this post


Link to post
Share on other sites

Thank you so much, @mikl_pls

It's been 1.5 weeks since my new dose. The side effects came back (Really just nausea) and did not last long. However, im still contemplating if the drug even works. Its been 3 weeks since I started Prozac,  and im still fairly anxious. Im not at the panic attack level of anxiety, its definitely reduced, but im still worried. I think its probably just school starting back up again, its been really hard for me to get back into the swing of things. I only have to spend an hour a day in school (therapist suggested gradual exposure; school was one of the root causes for my anxiety), but even then im nervous all day. I wonder if I will feel different at the six week mark.

 

I guess we'll just have to see how this goes...

Share this post


Link to post
Share on other sites
14 hours ago, burntfelix said:

Thank you so much, @mikl_pls

It's been 1.5 weeks since my new dose. The side effects came back (Really just nausea) and did not last long. However, im still contemplating if the drug even works. Its been 3 weeks since I started Prozac,  and im still fairly anxious. Im not at the panic attack level of anxiety, its definitely reduced, but im still worried. I think its probably just school starting back up again, its been really hard for me to get back into the swing of things. I only have to spend an hour a day in school (therapist suggested gradual exposure; school was one of the root causes for my anxiety), but even then im nervous all day. I wonder if I will feel different at the six week mark.

  

I guess we'll just have to see how this goes...

You're very welcome!

What dose are you at now?

Prozac has a very long half-life, so it takes a while to reach steady state (takes a while to start working well). For you to have any response at all by 3 weeks is really quite amazing. It usually takes up to 8 weeks for Prozac. I'd give it some time and give it a good college try.

Oh, I've been there with school and everything, I totally know how that is! I personally was never properly medicated while in school though, so things were a bit more difficult for me. I never sought medical attention until after I graduated college and started doing post-baccalaureate work... My level of functioning temporarily improved dramatically, but eventually, as my mental illness declined, I had to quit school. I think it's a good idea to start slow and increase your hours gradually. Does your school have disability services? You might be able to apply for that, which may be able to assist with you for things like test taking (allow you to have more time to take tests), allow you to have more time to turn in assignments, etc. Check it out if you can.

Sending positive vibes and strength your way. You got this!

Share this post


Link to post
Share on other sites

Welcome to DF! Glad you reached out and found us. I had to go even to a higher dose of Prozac to help my depression/anxiety but it did make a difference at the 6-8 week point. You are still on a lower dose but they have to check that way by gradually increasing it. Hang in there and keep reading other's posts as well as post yourself. You are not alone in this struggle.

BW

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×